Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 155, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 2, 2000, 6:54 PM EST for Jay County, Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2000, 6:54 PM EST (23:54 UTC)
- Expired
- Aug 2, 2000, 7:50 PM EST
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jay County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 022354 SVRFWA INC075-030050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 654 PM EST WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JAY COUNTY IN INDIANA * UNTIL 750 PM EST * AT 654 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF PENNVILLE...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... PENNVILLE PORTLAND BRYANT SALAMONIA SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4058 8526 4040 8526 4035 8456 4062 8455
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST WED AUG 2 2000 FCST CHALLENGES ARE POPS AND SVR POTENTIAL FOR THIS EVENING. 88D NETWORK INDICATING DEVELOPMENT OF TSRA OVR CWFA THIS AFT. INITIAL TSRA FIRED ALG LAKE BREEZE AND FARTHER TO NW ALG CDFNT... EXTENDING FM NR KHTL TO KORD TO SE OF KMLI. MSAS DATA INDICATES LI VALUES TO MINUS 8 AND DECENT MOISTURE CONVERGENCE ALG AND TO THE S AND E OF FNT. GOES SOUNDINGS INDICATED CAPES OF 2 TO 3 K OVR CWFA. MODELS IN DECENT AGREEMENT WITH BRINGING MID LVL SHORTWAVE ACRS RGN THIS EVENING...WITH AVN BEING A BIT FASTER. IN LIGHT OF SUPERIOR PERFORMANCE BY AVN PAST COUPLE OF RUNS AND GOOD RUN TO RUN CONSISTENCY...WL FOLLOW ITS TIMING. AT THE SFC...HOWEVER...LOOKS AS IF AVN MAY BE A BIT FAST WITH CDFNT MOVEMENT BASED ON CURRENT POSITION AND SLOW SEWRD PROGRESSION TODAY. MODELS ALSO INDICATE SOME ADDED LIFT DUE TO RGN BEING UNDER LEFT EXIT RGN OF 25H JET THIS EVENING. IN ANY CASE...TIMING DIFFERENCES ARE SMALL AND BEST LIFT DUE TO CDFNT AND PVA WL BE THIS EVENING FOR NRN SXNS AND THROUGH MIDNIGHT FOR SRN SXNS. HAVE OPTED FOR SCT WORDING FOR NOW...BUT WL MONITOR AREAL COVER FOR POSSIBLE SECOND SET OF WRK ZONES. WND FIELD IS RATHER WEAK...BUT WITH SOME UPR SUPPORT AND INSTABILIITY...LOOKS AS IS SOME SVR HAIL POSSIBLE. SHOULD BE ENOUGH LOW LVL MOISTURE FOR SOME CU DEVELOPMENT THU AND FRI WITH COOL TEMPS ALOFT...SO WL USE PARTLY CLOUDY WORDING. AS FOR TEMPS...TRAJECTORIES FAVOR SLIGHTLY WARMER FWC NUMBERS FOR TONIGHT. MAY GO A DEGREE OR TWO ABOVE FWC AND FAN NUMBERS FOR THU DUE TO WARM START AND 85H TEMPS STILL AROUND 13C. WL GO A BIT BELOW FWC AND FAN NUMBERS FOR FRI AS COOL AIR ALOFT OVR RGN...WITH BLYR AND 85H TEMP SCHEMES ALSO SUPPORTING COOLER READINGS. REGARDING EXTD...SYS FOR SUN LOOKS RATHER WK IN FAST ZONAL FLOW BUT FOR CONTINUITY...WL KEEP CHC OF TSRA IN. WL GO WITH A CHC FOR TSRA ON MON AS WELL AS MRF INDICATES STRONGER 5H SHORTWAVE AND CDFNT TO CROSS RGN. .IWX...NONE. BARJENBRUCH
In the hours before
Local storm report, Aug 2, 5:03 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0459 PM FREMONT IN .75 INCH HAIL
08/02/00 STEUBEN REPORTED BY HAM RADIO
OPERATOR.
NLocal storm report, Aug 2, 5:16 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM SYRACUSE IN .75 INCH HAIL
08/02/00 KOSCIUSKO REPORTED AT NWS OFFICE.
0503 PM 2 SE SYRACUSE IN WIND DAMAGE
08/02/00 KOSCIUSKO TREE DOWN. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0503 PM 2 SE SYRACUSE IN .75 INCH HAIL
08/02/00 KOSCIUSKO REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NLocal storm report, Aug 2, 5:19 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM LIGONIER IN .75 INCH HAIL
08/02/00 NOBLE REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 2, 6:05 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM PREBLE IN .75 INCH HAIL
08/02/00 ADAMS REPORTED BY STORM
SPOTTER.
0558 PM 3 N DECATUR IN .75 INCH HAIL
08/02/00 ADAMS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0559 PM SWAYZEE IN .75 INCH HAIL
08/02/00 GRANT REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 2, 6:13 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM SWAYZEE IN .75 INCH HAIL
08/02/00 GRANT REPORTED BY STORM
SPOTTER.
0608 PM SWAYZEE IN .75 INCH HAIL
08/02/00 GRANT REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 2, 6:34 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EST WED AUG 02 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 1 S PIONEER OH 55-60 MPH TSTM GUST
08/02/00 WILLIAMS ESTIMATED SPEED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM NAPOLEON OH WIND DAMAGE
08/02/00 HENRY POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:03 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 47 min |
| Aug 2, 3:17 PM EST | Severe Thunderstorm Warning | IWX | White | 53 min |
| Aug 2, 4:51 PM EST | Severe Thunderstorm Warning | IWX | Steuben | 49 min |
| Aug 2, 4:59 PM EST | Severe Thunderstorm Warning | IWX | Noble | 61 min |
| Aug 2, 5:24 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 56 min |
| Aug 2, 6:02 PM EST | Severe Thunderstorm Warning | IWX | Grant | 58 min |
| Aug 2, 6:08 PM EST | Severe Thunderstorm Warning | IWX | Wells | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.